MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight and ethnicity and race: unknown/asked information unavailable.Date implanted: not applicable, as the iol was removed and replaced during the same procedure.Date explanted: not applicable, as the iol was removed and replaced during the same procedure, therefore not explanted.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Adverse event problem health effect - impact code: 4631 iol removal and replacement attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the pre-loaded dib00 intraocular lens (iol) unrolled and was removed and replaced for better insertion.There was no incision enlargement, no suture(s), and no vitrectomy.Replacement lens information and patient outcome post-procedure are both unknown.No further information is available.
 
Additional Manufacturer Narrative
Additional information was received with delivery system return.Patient's affected eye was ocular sinister (left eye).The following fields have been updated based on additional information received with delivery system return.Corrected data: section e-1 title: dr.Section e-1 first/given name: (b)(6).Section e-1 last name: (b)(6).Section e-1 telephone number: (b)(6).Section e2 health professional: yes.Section e-3 occupation: physician.Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: may 25, 2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: no iol was received as part of this return.The complaint handpiece was received inside of the original folding carton.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod advanced to the neck of the cartridge.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.Complaint issue "unfolding issue" could not be confirmed during product evaluation, and no issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.No product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16566525
Report Number3012236936-2023-00678
Device Sequence Number5895611
Product Code HQL
UDI-Device Identifier05050474731578
UDI-Public(01)05050474731578(17)241004
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale